Alert archive / Florida / Lake Wind Advisories in 2017

Lake Wind Advisory 7, NWS Melbourne, FL

March 23, 20174 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Mar 23, 2017, 4:18 AM EDT for 4 counties in Florida. It took effect at Mar 23, 2017, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2017, 4:18 AM EDT (08:18 UTC)
In effect from
Mar 23, 2017, 12:00 PM EDT
Expired
Mar 23, 2017, 8:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2017-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2017-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
815 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.9

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS72 KMLB 230818
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
418 AM EDT Thu Mar 23 2017

FLZ041-045>047-053-054-059-064-141-147-240000-
/O.NEW.KMLB.LW.Y.0007.170323T1600Z-170324T0000Z/
Inland Volusia County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-St. Lucie-Martin-Coastal Volusia County-
Northern Brevard County-
Including the cities of Debary, Deland, Deltona, Apopka, 
Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, 
Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, 
Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, 
Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound,
Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Cocoa, and Titusville
418 AM EDT Thu Mar 23 2017

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

The National Weather Service in Melbourne has issued a Lake Wind
Advisory, which is in effect from noon today to 8 PM EDT this
evening. 

* WINDS...Northeast winds will increase to 20 mph and gusty this
  afternoon. Wind gusts up to 30 mph are expected.

* IMPACTS...Bodies of water will be rough in open areas and
  boating conditions will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$

15
1 follow-up statement
131 
WWUS72 KMLB 240000
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
800 PM EDT Thu Mar 23 2017

FLZ041-045>047-053-054-059-064-141-147-240100-
/O.EXP.KMLB.LW.Y.0007.000000T0000Z-170324T0000Z/
Inland Volusia County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-St. Lucie-Martin-Coastal Volusia County-
Northern Brevard County-
Including the cities of Debary, Deland, Deltona, Apopka, 
Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, 
Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, 
Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, 
Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound,
Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Cocoa, and Titusville
800 PM EDT Thu Mar 23 2017

...LAKE WIND ADVISORY HAS EXPIRED...

Winds will slowly diminish through late evening.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Mar 22, 9:05 PM EDT, 7 hours 13 minutes earlier.

Area forecast discussion, Mar 22, 9:05 PM EDT, 7 hours 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
905 PM EDT Wed Mar 22 2017

.DISCUSSION...

...Northeast wind surge behind frontal boundary will produce
hazardous boating conditions into Thu...

Current-Overnight...Collision of east/west coast sea breezes this
evening able to find enough moisture/instability to blow up quickly
and produce up to dime size hail. Expect activity to gradually
dissipate past mid evening with loss of heating. A pre-frontal
trough has preceded the cool front with winds veering to NERLY late
this afternoon and evening. Expect trend to continue across the
remainder of the coverage warning area overnight. Deepening onshore
flow will promote an increase in cloud cover and precipitation
chances, especially near the east coast. Not expecting thunder with
any activity later tonight. Mild temperatures expected overnight
thanks in part to the onshore flow/cloud cover and mixing just above
the surface. Generally 60s areawide.

Thursday...Previous...Frontal moisture band will continue sagging
southward, reaching south Florida by afternoon. Premise for
scattered showers continue to look solid, with highest pops across
the southern third CWA, owing the boundary moving through that area
by the afternoon. Expect widespread clouds with breezy to windy ENE
flow, especially along the coast. The gusty onshore flow will hold
max temps down into the L70s along the Volusia/Brevard coasts, and
the M-U70s from the Treasure coast to the Saint Cloud-Orlando-
Sanford metro area to the Kissimmee River.

&&

.AVIATION...Last of two rogue cells dissipating across north Orange
Cty this evening. Expect lowering CIGs to MVFR (BKN020-025) and VSBY
reductions in scattered Atlantic showers through the night, reaching
INVOF DAB by 04-07Z, LEE-SFB-TIX to MCO-ISM 07-10Z, then over the
Space/Treasure coast aerodromes through 08-11Z. NE winds expected to
gust to around 25kt or so on Thursday from mid morning onward.

&&

.MARINE...Overnight-Thu...Deteriorating boating conditions areawide
overnight into Thu. Gusty NE/ENE flow with slowly building seas.
Seas as high as 9FT offshore Volusia County by sunrise Thu, building
further to 7-9FT near shore and 9-11Ft offshore by Thu afternoon.

&&

.FIRE WEATHER...Thu...Hi pres will build over the Atlc Seaboard and
north FL. Brisk E/NE surface/transport flow. No low RH concerns.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 2 AM Thursday to 8 AM EDT Saturday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm.

     Small Craft Advisory from 5 AM Thursday to 8 AM EDT Saturday for
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 11 PM this evening to 8 AM EDT
     Saturday for Volusia-Brevard County Line to Sebastian Inlet
     20-60 nm.

     Small Craft Advisory from 8 AM Thursday to 8 AM EDT Saturday for
     Sebastian Inlet to Jupiter Inlet 0-20 nm.

     Small Craft Advisory from 8 PM this evening to 8 AM EDT Saturday
     for Flagler Beach to Volusia-Brevard County Line 20-60 nm.

&&

Sedlock/Pendergrast
Hazardous weather outlook, Mar 22, 11:15 AM EDT, 17 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1115 AM EDT Wed Mar 22 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-230315-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1115 AM EDT Wed Mar 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.RIP CURRENT IMPACT...
Long period northeast swells will produce a moderate rip current
threat at east central Florida beaches today. Rip currents are
powerful channels of water flowing swiftly away from shore and
most often occur at low spots or breaks in the sandbar and near
jetties and piers.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

Always swim near a lifeguard and do not swim alone.

.WIND AND SEA IMPACT...
A frontal boundary will move across the waters this evening and
overnight and bring strong and gusty northeast winds across the
Atlantic waters. Boating conditions will become poor to hazardous
for small craft. Small craft advisories will go in effect across
the east central Florida Atlantic waters tonight.

.THUNDERSTORM IMPACT...
There will be a slight chance for lightning storms across the
Atlantic tonight mainly over the warmer gulf stream waters.

.FIRE WEATHER IMPACT...
Low relative humidity and dry vegetation will produce a moderate
to high fire danger across east central Florida today.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Rough and pounding surf is expected at the beaches through
Saturday with an elevated risk for rip currents. Strong and gusty
onshore winds will also make wind and seas hazardous for small
craft operators into the upcoming weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Bragaw

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 8:37 PM EDTSpecial Weather StatementMLBOrange23 min
Mar 23, 4:06 AM EDTSpecial Marine WarningMLB84 min
Mar 23, 4:27 AM EDTRip Current StatementMLBVolusia16 hr
Mar 23, 4:27 AM EDTHigh Surf AdvisoryMLBVolusia40 hr
Mar 23, 5:25 AM EDTSpecial Weather StatementMLBBrevard50 min
Mar 23, 5:28 AM EDTSpecial Marine WarningMLB92 min
Mar 23, 6:36 AM EDTSpecial Marine WarningMLB114 min
Mar 23, 7:08 AM EDTSpecial Marine WarningMLB82 min
Mar 23, 7:32 AM EDTSpecial Weather StatementMLBBrevard43 min
Mar 23, 7:59 AM EDTSevere Thunderstorm WarningMLBBrevard46 min
Mar 23, 8:27 AM EDTSpecial Marine WarningMLB93 min
Mar 23, 8:32 AM EDTSpecial Marine WarningMLB88 min
Mar 23, 9:29 AM EDTSpecial Weather StatementMLBBrevard61 min
Mar 23, 9:40 AM EDTSpecial Weather StatementMLBMartin50 min
Mar 23, 9:43 AM EDTSpecial Weather StatementMLBMartin47 min
Mar 23, 12:16 PM EDTSpecial Weather StatementMLBOkeechobee44 min
Mar 23, 12:33 PM EDTSpecial Marine WarningMLB57 min
Mar 23, 1:06 PM EDTSpecial Weather StatementMLBIndian River39 min
Mar 23, 1:16 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie59 min
Mar 23, 1:40 PM EDTTornado WarningMLBOkeechobee, Saint Lucie35 min

Nearby

Lake Wind Advisories in Florida, 2017Every lake wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.